[Skip to Content]
[Skip to Content Landing]
Article
November 1939

QUININE DERMATITIS FROM ANACIN

Author Affiliations

Oklahoma City

Arch Derm Syphilol. 1939;40(5):803-804. doi:10.1001/archderm.1939.01490050119010
Abstract

In recent years anacin,1 a proprietary preparation containing acetylsalicylic acid, acetophenetidin, caffeine and quinine, has been widely used for relief of pain.

Since the work of Kracke2 suggesting coal tar products as the cause of agranulocytosis, it has been less commonly used by physicians, but it is still frequently recommended by dentists.

Settle3 reported a recurrent bullous dermatitis from anacin. Since the demonstration of anacin as the causative factor in dermatitis medicamentosa has not been found in a review of the dermatologic literature, the following cases are recorded.

REPORT OF CASES 

Case 1.—  During the third week of treatment for acne, Miss W. T. had two third molar teeth extracted. The dentist recommended anacin tablets for the relief of pain. Twenty-four hours after the ingestion of 2 tablets a fine scarlatiniform eruption appeared on the back and beneath the breasts. Itching became intense, and in a few

First Page Preview View Large
First page PDF preview
First page PDF preview
×